Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 14, NWS Wilmington, NC

June 16, 2025New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this beach hazards statement at Jun 16, 2025, 8:34 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Jun 17, 2025, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2025, 8:34 PM EDT (00:34 UTC)
In effect from
Jun 17, 2025, 6:00 AM EDT
Expired
Jun 17, 2025, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 606 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
606 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

692 
WHUS42 KILM 170034
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
834 PM EDT Mon Jun 16 2025

NCZ106-108-SCZ054-056-170930-
/O.NEW.KILM.BH.S.0014.250617T1000Z-250618T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
834 PM EDT Mon Jun 16 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

* WHAT...Strong South to North Longshore Current and a Moderate
  Risk of Rip Currents expected.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...From 6 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers into
  rip currents, piers, jetties, and other hazardous areas. It may
  sweep swimmers off their feet, making it difficult to return to
  shore.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

  Caution should be used when in or near the water. Check with 
  lifeguards before entering the ocean for possible hazards you 
  may be swept into.

&&

$$
dch
2 follow-up statements
706 
WHUS42 KILM 170757
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
357 AM EDT Tue Jun 17 2025

NCZ106-108-SCZ054-056-180000-
/O.CON.KILM.BH.S.0014.250617T1000Z-250618T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
357 AM EDT Tue Jun 17 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong south to north longshore current. 
  
 There is also a Moderate Risk of rip currents expected.

* WHERE...In North Carolina, Coastal Pender and Coastal New 
  Hanover Counties. In South Carolina, Coastal Horry and Coastal 
  Georgetown Counties.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
690 
WHUS42 KILM 172359
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
759 PM EDT Tue Jun 17 2025

NCZ106-108-SCZ054-056-180100-
/O.EXP.KILM.BH.S.0014.000000T0000Z-250618T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
759 PM EDT Tue Jun 17 2025

BEACH HAZARDS STATEMENT FOR STRONG LONGSHORE CURRENTS WILL EXPIRE
AT 8 PM EDT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 16, 7:22 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 16, 7:22 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
722 PM EDT Mon Jun 16 2025

.SYNOPSIS...
Warm and humid summertime weather will continue with
temperatures above normal for most of the week. Frontal passage
late Thursday will lead to a slight uptick in rain chances.

&&

.UPDATE...
No big updates made to the public/marine forecasts. Showers/storms
expected to increase through the first part of the night as
convection to the north approaches and runs into the sea breeze,
then rain will diminish late. The severe weather threat is very
low, with a bit better risk of flash flooding from heavy rainfall.

Aviation discussion updated for the 00Z TAFs.

&&

.NEAR TERM /THROUGH TUESDAY/...
Convection has been slow to fire up over the CWA so far this
afternoon, and based on Cu development so far, it looks like
best chances over the next few hours will be along the I-95
corridor and points north and west. With the activity over SE NC
and SE NC being largely driven by surface convergence and
little significant upper- level dynamics, it should weaken soon
after sunset. Moderate surface- based instability will remain in
place Tuesday, however 5H heights build a little from the ridge
off the SE coast, and should limit areal coverage of convection
to scattered at best, and mainly focused on the sea breeze
front and Piedmont trough. Overnight lows will fall to the mid
70s, with highs Tuesday in the low 90s, and heat indices around
100.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Deep ridging lingers off the Southeast coast through the short
term period. Soundings are showing a little bit of a subsidence
inversion around 700mb as the ridge expands some northwestward.
With plenty of instability and a rather weak cap, isolated
convection is certainly possible Wednesday afternoon especially
along the sea breeze and Piedmont trough. Above normal temps
with lows in the mid 70s both Tuesday and Wednesday night. Highs
Wednesday around 92-94F with dewpoints in the low to mid 70s -
heat indices in the 100-104F is very likely but less confidence
in hitting the 105F mark for an advisory.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Despite lingering subsidence inversion and drier air aloft,
pops increase Thursday afternoon and evening (to 25-40%) as a
500mb trough and weak surface front approaches, moving across
the area late Thursday/early Friday. Heat indices Thursday
afternoon will again likely eclipse 100F, and may approach the
105F criteria mark. Fairly typical summer day on Friday with
near normal temps and afternoon convection. Mid-upper ridge
builds over the eastern US Saturday through Monday, which will
lead to a warming trend for late weekend/early next week. Low
chance pops currently centered along sea breeze and NE SC (where
ridging is forecasted to be weakest) for Saturday through
Monday.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
High confidence in mainly VFR conditions across SE NC and NE SC
through the 00Z TAF period. The main concern will be
restrictions from showers/storms, mainly through around 06Z
tonight and again starting around 17Z Tue, although slightly
lower moisture levels and increasing heights aloft should yield
less rain coverage. Low cigs down to IFR levels possible again
late tonight into Tue morning but confidence too low to mention
yet.

Extended Outlook...Brief restrictions due to widely scattered to
scattered thunderstorms are possible.

&&

.MARINE...
Through Tuesday...Bermuda high pressure will maintain a
moderate SW wind on the order of 15 kts through Tuesday.
Showers/tstms should remain isolated to widely scattered in
nature, A southerly 5 sec wind wave around 3 ft will persist,
along with an 8 sec SE swell, around 1-2 ft.

Tuesday Night through Saturday...Ridging offshore will maintain
southwesterly winds across the local coastal waters through
Saturday, around 15-20 kts through Thursday decreasing to 10 kts
or less Friday afternoon and Saturday as the ridge slowly
expands westward. Seas 3-4 ft Tuesday night through Thursday
night lowers to 2-3 ft Friday and Saturday, primarily SSW wind
wave with a weak SE swell mixed in. Best chance for scattered
thunderstorms over the coastal waters will be Thursday night
through Friday night.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...RJB
NEAR TERM...CRM
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...RJB
MARINE...VAO/CRM
Hazardous weather outlook, Jun 16, 3:05 PM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
305 PM EDT Mon Jun 16 2025

NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-055-056-058-059-
171915-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Coastal Georgetown-Central Horry-Northern Horry-
305 PM EDT Mon Jun 16 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ054-171915-
Coastal Brunswick-Coastal Horry-
305 PM EDT Mon Jun 16 2025

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Moderate risk of rip currents possible through the end of the week.
Daytime heat indices could exceed 105 degrees Tuesday through
Thursday, possibly requiring a Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-171915-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
305 PM EDT Mon Jun 16 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 12:04 AM EDTSpecial Weather StatementILMBladen26 min
Jun 17, 2:23 PM EDTSpecial Weather StatementILMBrunswick37 min
Jun 17, 2:54 PM EDTSpecial Weather StatementILMMarlboro36 min

Nearby

Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.